MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1035-B
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 1.3005168196-2020-00679.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior mesenteric artery (sma) using ruby coils, a ruby coil detachment handle (handle) and, a lantern delivery microcatheter (lantern).During the procedure, the physician detached a ruby coil in the target vessel using a handle; however, the pusher assembly of the ruby coil became stuck in the handle.Therefore, the handle and the pusher assembly of the ruby coil were removed.Next, while advancing a ruby coil through the lantern, the ruby coil unintentionally detached inside of the lantern.Therefore, the physician used the pusher assembly of the ruby coil to push the detached ruby coil into vessel.The procedure was then completed using a new handle, additional ruby coils, other coils and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was damaged but intact and slipped off of the hypotube and the pull tube was retracted from the proximal end of the pusher assembly.The pull wire was retracted from the pusher assembly distal detachment tip (ddt).The embolization coil was detached and not returned for evaluation.Conclusions: evaluation of the returned handle confirmed that the pull tube from the ruby coil used in the procedure was stuck within the device.If the handle is repeatedly actuated during use, damage such as this may occur.The nose cone was removed from the handle body and the nose cone funnel was measured and was within specification.The handle was tested on a handle test fixture and performed within specification.The handle was then used to successfully detach a demonstration ruby coil.Evaluation of the returned ruby coil pusher assembly revealed that the pet lock was damaged but intact and was slipped off of the hypotube and the pull tube was retracted from the proximal end of the pusher assembly.If the device is forcefully mishandled during use, damage such as this may occur.If this occurs, the embolization coil will detach from the pusher assembly.Penumbra handles are 100% visually inspected and functionally tested during incoming quality inspection.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.This report is associated with mfr report number: 1.3005168196-2020-00679.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10097434
Report Number3005168196-2020-00680
Device Sequence Number3406214
Product Code HCG
UDI-Device Identifier00814548019062
UDI-Public00814548019062
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1035-B
Device Catalogue NumberRBY2C1035
Device Lot NumberF94366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Date Report Sent to FDA01/01/2005